Thunderstorm Wind, Taney
- When
- July 23, 6:11 PM CST
- Where
- Taney County, 1 mi E of Rockaway Beach
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.700, -93.150
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 23, 4:56 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED SHORT TERM/AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 556 PM CDT SAT JUL 23 2005 .DISCUSSION... STRONG/SEVERE CONVECTION ONCE AGAIN DEVELOPED THIS AFTERNOON ALONG CONVERGENCE BOUNDARY IN UNSTABLE AIR MASS. MOST OF THE STRONGER STORMS WERE PRODUCING 40 TO 50 MPH WINDS FROM STRONG DOWNDRAFTS AND WERE HEADING NORTHWEST ACROSS WESTERN CWA AND SLOWLY SOUTH ACROSS THE EAST WITH UPPER RIDGE CENTERED OVER THE AREA. WOULD EXPECT CONVECTION TO CONTINUE FIRING ALONG OUTFLOW UNTIL MID EVENING WHEN INSTABILITY WILL DECREASE. HEAT INDICES IN NON THUNDERSTORM AREAS THIS EVENING WERE STILL RANGING FROM 100 TO 105 DEGREES AFTER READINGS THIS AFTERNOON FROM 100 TO 115 DEGREES AND WILL CONTINUE HEAT WARNING THROUGH SUNDAY. && .AVIATION... SHOULD CONTINUE TO SEE VFR CONDITIONS THROUGH THE 00Z TAF CYCLE FOR BOTH SGF/JLN TERMINAL LOCATIONS. MAIN THUNDERSTORM ACTIVITY HAS PUSHED NORTHWEST OF A JLN/SGF LOCATION...BUT HAVE INCLUDED VCTS IN THE 00Z TAFS UNTIL 02Z. THUNDERSTORM OUTFLOW JUST SHIFTED WIND IN SGF WITH GUSTS TO 30 MPH...HOWEVER PREDOMINANT WIND SHOULD BE SOUTH TO SOUTHWEST TONIGHT. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...EXCESSIVE HEAT WARNING FOR ALL COUNTIES OF THE MISSOURI OZARKS. .KS...EXCESSIVE HEAT WARNING FOR CHEROKEE...CRAWFORD...AND BOURBON. LINDENBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 155 PM CDT SAT JUL 23 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 155 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. UNSEASONABLY HOT WEATHER WILL CONTINUE TODAY WITH HIGHS ABOVE 100 DEGREES IN MOST AREAS. MID TO LATE AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 115 DEGREES. THE HOTTEST TEMPERATURES WILL GENERALLY OCCUR OVER WEST CENTRAL AND CENTRAL MISSOURI. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS CANNOT BE RULED OUT...HOWEVER...MOST AREAS WILL REMAIN DRY. GIVEN THE STRONG DAYTIME INSTABILITY...ISOLATED SEVERE STORMS WITH STRONG WINDS AND DIME TO NICKEL SIZED HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE HOT WEATHER WILL CONTINUE ON SUNDAY AND INTO THE EARLY PORTION OF THE WORK WEEK...ALTHOUGH SLIGHTLY COOLER TEMPERATURES ARE EXPECTED MONDAY. A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA LATE TUESDAY BRINGING A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS. FORTUNATELY...THIS WILL ALSO BRING COOLER AND LESS HUMID AIR INTO THE REGION. THUNDERSTORM CHANCES WILL LINGER INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THUNDERSTORMS...SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 PM CDT SAT JUL 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG ST ANTHONY 38.17N 92.28W
07/23/2005 MILLER MO LAW ENFORCEMENT
LARGE TREE BLOCKING HIGHWAY A NEAR ST. ANTHONY
0415 PM TSTM WND DMG 5 E JANE 36.55N 94.21W
07/23/2005 MCDONALD MO LAW ENFORCEMENT
LARGE TREE COVERING HIGHWAY K
0428 PM TSTM WND DMG 1 E CARTHAGE 37.17N 94.30W
07/23/2005 JASPER MO LAW ENFORCEMENT
TREES DOWN.
0430 PM TSTM WND DMG IBERIA 38.10N 92.32W
07/23/2005 MILLER MO LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 42
0442 PM TSTM WND DMG ST ANTHONY 38.17N 92.28W
07/23/2005 MILLER MO LAW ENFORCEMENT
TREES DOWN ACROSS PIONEER ROAD NEAR ST. ANTHONY
0445 PM TSTM WND DMG JOPLIN 37.08N 94.52W
07/23/2005 JASPER MO LAW ENFORCEMENT
POWER LINES DOWN.
0445 PM TSTM WND DMG WEBB CITY 37.15N 94.47W
07/23/2005 JASPER MO LAW ENFORCEMENT
TREES DOWN.
0446 PM TSTM WND DMG 1 S DIXON 37.99N 92.10W
07/23/2005 PULASKI MO CO-OP OBSERVER
TREES DOWN ACROSS HIGHWAY 28 JUST SOUTH OF DIXON
0515 PM TSTM WND DMG 2 N CAMDENTON 38.03N 92.75W
07/23/2005 CAMDEN MO LAW ENFORCEMENT
WIDESPREAD DAMAGE ALONG LAKE ROAD 587 WITH NUMEROUS
TREES AND POWERLINES DOWN. DOCK DISLODGED FROM THE LAKE
WITH 16 PEOPLE ON IT. NO INJURIES REPORTED.
0520 PM HAIL 5 NE WARSAW 38.30N 93.32W
07/23/2005 1.00 INCH BENTON MO LAW ENFORCEMENT
QUARTER SIZED HAIL BETWEEN WARSAW AND COLE CAMP
0520 PM TSTM WND DMG LAMAR 37.50N 94.28W
07/23/2005 BARTON MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0531 PM TSTM WND DMG 2 E ELDRIDGE 37.83N 92.73W
07/23/2005 LACLEDE MO EMERGENCY MNGR
TREES DOWN
0535 PM TSTM WND DMG 2 NE DIXON 38.02N 92.07W
07/23/2005 PULASKI MO PUBLIC
TREES DOWN AT HIGHWAY 28 AND MM
0535 PM TSTM WND DMG 2 NW ASH GROVE 37.34N 93.61W
07/23/2005 GREENE MO PUBLIC
WALNUT TREE SNAPPED NEAR FARM ROADS 33 AND 38
0552 PM TSTM WND DMG PITTSBURG 37.42N 94.70W
07/23/2005 CRAWFORD KS BROADCAST MEDIA
TREE LIMBS DOWN.
SSLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CDT SAT JUL 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 2 SW COLE CAMP 38.45N 93.23W
07/23/2005 1.00 INCH BENTON MO LAW ENFORCEMENTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT SAT JUL 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 1 W STOVER 38.45N 93.00W
07/23/2005 MORGAN MO LAW ENFORCEMENT
TREE DOWN ACROSS HIGHWAY FF
SAWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CDT SAT JUL 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 1 N JERICO SPRINGS 37.63N 94.02W
07/23/2005 CEDAR MO LAW ENFORCEMENT
TREES DOWN JUST NORTH OF TOWN
0545 PM TSTM WND DMG 2 N STOCKTON 37.73N 93.80W
07/23/2005 CEDAR MO LAW ENFORCEMENT
TREES DOWN AT N AND J NORTH OF TOWN
LDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT SAT JUL 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG KENOMA 37.43N 94.20W
07/23/2005 BARTON MO EMERGENCY MNGR
1/2 TO 3/4 MILE STRECH WHERE A COUPLE OF BARNS AND
SEVERAL TREES DOWN.
0545 PM TSTM WND DMG 2 N STOCKTON 37.73N 93.80W
07/23/2005 CEDAR MO LAW ENFORCEMENT
TREES DOWN AT N AND J NORTH OF TOWN
0612 PM TSTM WND DMG 2 N DADEVILLE 37.51N 93.68W
07/23/2005 DADE MO UTILITY COMPANY
TREES AND POWERLINES DOWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
709 PM CDT SAT JUL 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL ELDRIDGE 37.83N 92.77W
07/23/2005 1.50 INCH LACLEDE MO PUBLIC
HAIL CRACKED CAR WINDSHEILD WHILE DRIVING THROUGH STORMThe Springfield radar (KSGF), 64 km away, was scanning. The volume nearest the first event began at 00:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467418.